MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48002015X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the balloon of a 2mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation below its burst pressure.A new 2mm x 15cm saber pta balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a lower extremity artery.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a2, a3, a4, b4, b5, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 2mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation below its burst pressure.A new 2mm x 15cm saber pta balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a lower extremity infrapopliteal artery.The target site vessel characteristics included severe calcification, moderate tortuosity, and 80% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio was 1:1.A non-sterile unit of ¿saber 3mm15cm 150¿ was received for analysis coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.A thorough inspection was performed observing that the balloon presents a burst.Several kinks on the shaft were observed located 61, 124, and 137 cm from the distal tip.No other outstanding details were observed.Functional test was performed.One inflator/deflator device was attached to the inflation port.Balloon inflation test was done by applying positive pressure using the inflator/deflator device with the purpose of reaching the rated burst pressure.However, inflation pressure was not maintained due to the burst condition observed on the balloon.The balloon was inspected with a vision system observing a rupture on the surface where the water was leaking.The balloon surface presented evidence of a ruptured condition and secondary scratch marks located near the damaged border area.The reported event of ¿balloon burst at/below rbp¿ was observed through analysis of the returned device since the functional analysis denoted a burst condition and the inability of the balloon to maintain inflation.The cause of the reported issue could not be determined.Unspecified procedural, handling, and/or anatomical factors may have contributed to the reported issue.The type of damage found is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the surface could probably led to the damaged condition found on the received device.It seems that the material near the damaged area was affected by a sharp object from the outside of the device.This could have been due to the calcification, tortuosity, and stenosis reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 2mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation below its burst pressure.A new 2mm x 15cm saber pta balloon catheter was used as a replacement to complete the procedure.There were no reported injuries to the patient.This was during a procedure to treat a lower extremity infrapopliteal artery.The target site vessel characteristics included severe calcification, moderate tortuosity, and 80% stenosis.The device was stored and prepped per the instructions for use (ifu).There was no difficulty removing any of the sterile packaging components.The device maintained negative pressure during preparation.The contrast to saline ratio was 1:1.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key21691081
Report Number3007635982-2025-00065
Device Sequence Number13116455
Product Code LIT
UDI-Device Identifier20705032069202
UDI-Public(01)20705032069202(17)270331(10)82309644
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48002015X
Device Lot Number82309644
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
260CM STIFF GUIDEWIRE.; 6F SHORT SHEATH.; CROSSING SHEATH.; SABER 2*150 BALLOON.; SABER 4*150 BALLOON.; SF 5*150 STENT.
Patient Age78 YR
Patient SexMale
Patient Weight72 KG